Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Causes Peripheral Neuropathy Of The Lower Extremities

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

peripheral neuropathy

been have burning thigling in my hand and foot it come and go not on any hiv meds as of now but will start meds soon. anything a home i can help stop this form happen i will see my dr in 2week should be worry about in a great way or just cool out...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...you to determine what might be causing your symptoms. As long as the symptoms are not getting worse (spreading further up your arms and legs), you should be OK to wait until you see your doctor. Read more »

Peripheral Neuropathy

Hi Again, Doctor KH, I hope you are aware of the actual value of your expertise & answers. This forum and the information you provide is nothing short of gods gift.My question, recently my feet & sometimes my hands get very cold & tingly. Generally...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The symptoms as you describe them would be unusual to be due to peripheral neuropathy from the Atripla. A good general medical evaluation (history and physical)is recommended to assess other possible causes. KH Read more »

Peripherial Neuropathy

I have had sever painful PN for over 16 years. I have a spinal implant to block the pain from reaching my brain. Over the past 6 months my PN has progressed to the point that the implant can no longer provide the relief it initially did. It still...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Peripheral neuropathy remains one of the most upsetting and difficult to manage complications seen in HIV-infected patients. You likely have the help Read more »

Peripheral Neuropathy?

First of all, thank you for providing this web site. I hope dearly that you can help me.I come from abuse, which I'm working through in therapy. I've tended to be somewhat on the nervous side and have had serious bouts with insomnia and depression...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
...Peripheral neuropathy related to HIV or medications is generally a burning pain or numbness, most commonly in the lower extremities/feet. Some of your Read more »
Articles
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

... Table of Contents Introduction A Snapshot of the Nervous System Clinical Features of Peripheral Neuropathy Development of DSPN Diagnosing DSPN Risk Factors for DSPN Neuropathy Management DSPN Therapies Conclusion Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
Canadian AIDS Treatment Information Exchange

Peripheral Neuropathy

... Peripheral Neuropathy (peripheral = furthest away; neuro = nerve; pathy = damage) Peripheral neuropathy (PN) -- nerve damage that causes numbness, Read more »
Project Inform

Peripheral Neuropathy

... Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do Read more »
Connect With Others

Puzzled

Posted by Anonymous, 2 Replies
...fairly inconsistant? What I am experiencing started a few days ago and began with tingling feet and arms (not hands). All limbs had pins and needles later that night, at the same time. Since then I have had burning sensations all over, feeling... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
...at the juncture of my neck,ears and jawline and the tingling, numb feeling that seems to have started fainlty with my right limbs also. What do you folks think? WHat are my chances of me being OK? I take a lot of multivitamins(Selenium,VitE,VitC... Read more »

Symptoms of HIV or Anxiety?

Posted by Anonymous, 4 Replies
...two at times without feeling them. Amongst all this I have experienced 5 days of numbness and pins and needles affected all limbs (right up to my groin and shoulders) and face. I now occasionally feel brief sensations (like a drop of water... Read more »

Worried well with alarming symptoms, few questions

Posted by scaredstiff, 4 Replies
...got closer to the time for the next dose the pain would resurface. I am very frightened becuase I've read that this type of peripheral neuropathy is very common during ARS and early HIV disease. I am not sure if I had any swollen lymph nodes... Read more »